Alert archive / Montana / Red Flag Warnings in 2017
Red Flag Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at May 28, 2017, 2:48 AM MDT for 12 counties in Montana. It took effect at May 28, 2017, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2017, 2:48 AM MDT (08:48 UTC)
- In effect from
- May 28, 2017, 1:00 PM MDT
- Expired
- May 28, 2017, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 3016 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
324 WWUS85 KGGW 280848 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 248 AM MDT Sun May 28 2017 MTZ120-122-134-136-137-290100- /O.NEW.KGGW.FW.W.0002.170528T1900Z-170529T0100Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 248 AM MDT Sun May 28 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR strong winds and low relative humidity FOR FIRE WEATHER ZONES 120...122...134...136 AND 137... The National Weather Service in Glasgow has issued a Red Flag Warning for strong winds and low relative humidity...which is in effect from 1 PM this afternoon to 7 PM MDT this evening. * AFFECTED AREA...Fire Weather Zones 120...122...134...136 and 137. * TIMING... This afternoon through early evening. * WINDS...Northwest 20 to 30 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 to 20 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
2 follow-up statements
987 WWUS85 KGGW 290101 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 701 PM MDT Sun May 28 2017 MTZ120-122-134-136-137-290300- /O.EXT.KGGW.FW.W.0002.000000T0000Z-170529T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 701 PM MDT Sun May 28 2017 ...RED FLAG WARNING HAS BEEN EXTENDED AND NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...122...134...136 AND 137... * AFFECTED AREA...Fire Weather Zones 120...122...134...136 and 137. * TIMING... The Red Flag Warning has been extended until 9 pm this evening due to continued windy and dry conditions. * WINDS...North Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 16 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
393 WWUS85 KGGW 290252 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 852 PM MDT Sun May 28 2017 MTZ120-122-134-136-137-290400- /O.EXP.KGGW.FW.W.0002.000000T0000Z-170529T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 852 PM MDT Sun May 28 2017 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR low relative humidity and strong winds FOR FIRE WEATHER ZONES 120...122...134... 136 AND 137... Winds have begun to subside and relative humidity is ticking up with sundown. Therefore, the Red Flag Warning is being allowed to expire. $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at May 27, 8:02 PM MDT, 6 hours 46 minutes earlier.
Area forecast discussion, May 27, 8:02 PM MDT, 6 hours 46 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 802 PM MDT Sat May 27 2017 .SHORT TERM...for northeast Montana...tonight through Mon... 8PM UPDATE: Changes to the forecast were to raise PoPs along the northwestern zones with radar trends from Canada sending a showers and a few isolated thunderstorms into this area. Water vapor imagery clearly shows an upper level disturbance holding these showers from dying immediately with sundown. Lake wind advisory was also extended about two hours as pressure gradient remains tight and showers embedded in it may be able to bring irregular gusts to the ground for the next couple hours. GAH PREVIOUS SHORT TERM DISCUSSION: The upper-flow pattern for tonight and Sunday consists of an amplified ridge, with its axis centered along the West Coast, and a trough anchored by a closed, stacked low centered over central Manitoba. Through Sunday afternoon the ridge drifts east slightly and the low center plunges into southwest Ontario and northern Minnesota. Northeast Montana will remain under the boundary between the cooler air of the trough and the warmer air of the ridge, resulting in near normal late May temperatures. A short-wave trough rotating around the backside of the Canadian low in Manitoba will continue to spread isolated to scattered showers, thunderstorms and broken clouds across the area tonight and Sunday. The short-wave kicking through our northeast zones today increased northwest winds to around 15-25kt, which will diminish by 02Z, allowing the NPW for Fort Peck Lake to end. Sunday, models again point to a well mixed boundary layer with a pressure gradient increasing across western zones as the closed low to the northeast moves south and east. This will likely again lead to windy enough conditions in the afternoon to necessitate an NPW for Fort Peck Lake. Templer .LONG TERM...Mon night through Sat... ATFERNOON UPDATE: Nothing significant to change in the going forecast. Upper ridge moves across the region through midweek then begins to break down. Models have not quite resolved much for the end of the week but expect a return of scattered showers. Ebert PREVIOUS LONG TERM DISCUSSION: Eastern Montana will remain in northwest flow aloft between trough over the Great Lakes and ridge over the northern Rockies Monday and Tuesday. Surface high pressure will build into the area allowing for dry weather and lighter winds especially on Tuesday. Upper ridge moves east into Western Montana on Tuesday and the ridge axis reaches Eastern Montana on Thursday. This will allow for warmer temperatures and continued dry weather. Models begin to differ Thursday Night and Friday. ECMWF has a progressive shortwave trough along the MT/Canada border Thursday Night and Friday which is followed a ridge on Saturday. GFS takes wave further south across the Central Rockies and maintains the ridge over the Dakotas. Could see a few showers at times towards next weekend. Forrester && .AVIATION... FLIGHT CAT: VFR. SYNOPSIS: A closed low storm system centered over central Manitoba will send a short-wave disturbance through Northeast Montana this afternoon and tonight. Expect isolated rain showers and a few thunderstorms, with the frequency low enough to not include in the TAFs. Will amend as necessary. WIND: This wave will energize northwest winds to around 15-25G35KT this evening and Sunday, but diminish to around 5-10kt overnight. Templer/GAH && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 10 PM MDT this evening For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley...Garfield...McCone...Petroleum. && weather.gov/glasgow
Hazardous weather outlook, May 28, 2:48 AM MDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Glasgow MT 248 AM MDT Sun May 28 2017 MTZ016-017-021>023-290900- Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- 248 AM MDT Sun May 28 2017 This Hazardous Weather Outlook is for portions of northeast Montana. * HAZARD: RED FLAG WARNING... Wildfire Danger. * AFFECTED AREA...Fire Weather Zones 120...122...134...136 and 137. * TIMING... This afternoon through early evening. * WINDS...Northwest 20 to 30 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 20 to 15 percent. ---------------------------------------------------------------- * HAZARD...LAKE WIND ADVISORY * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * TIMING... Late this morning through this evening. * IMPACTS...These winds will make open waters of the lake rough and hazardous, and may result in high waves which may tip or swamp smaller craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Weather Outlook is issued when hazardous weather could impact the region within the next week. Be sure to stay tuned for future updates as locations, timing, and impacts could change. Begin preparations to mitigate any impacts that could result from the hazardous weather. && MTZ018>020-024>027-059>062-290900- Daniels-Sheridan-Western Roosevelt-Richland-Dawson-Prairie-Wibaux- Northern Phillips-Southwest Phillips-Northern Valley- Eastern Roosevelt- 248 AM MDT Sun May 28 2017 This Hazardous Weather Outlook is for portions of northeast Montana. * HAZARD: RED FLAG WARNING... Wildfire Danger. * AFFECTED AREA...Fire Weather Zones 120...122...134...136 and 137. * TIMING... This afternoon through early evening. * WINDS...Northwest 20 to 30 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 20 to 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Weather Outlook is issued when hazardous weather could impact the region within the next week. Be sure to stay tuned for future updates as locations, timing, and impacts could change. Begin preparations to mitigate any impacts that could result from the hazardous weather. &&
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:45 AM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 18 hr |
Nearby
Red Flag Warnings in Montana, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.